EconPapers    
Economics at your fingertips  
 

APPROXIMATE DISTRIBUTION OF PARAMETER ESTIMATORS FOR FIRST‐ORDER AUTOREGRESSIVE MODELS

Dinh Pham Tuan

Journal of Time Series Analysis, 1992, vol. 13, issue 2, 147-170

Abstract: Abstract. Formulae for the exact bias and mean square error for the least squares for forward‐backward least squares estimators are obtained based on the explicit expressions for the moment‐generating and characteristic functions of quadratic form in the first‐order autoregressive process. Asymptotic expressions for their cumulants and the maximum likelihood estimator are given. Approximations of the distributions of the above estimators are proposed based on the Ornstein‐Ulenbeck process. A simple computational procedure for the exact distribution is developed, and some numerical comparisons are given which support the overall good accuracy of the approximation and confirm that the maximum likelihood estimator performs better than the others.

Date: 1992
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1111/j.1467-9892.1992.tb00100.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:13:y:1992:i:2:p:147-170

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jtsera:v:13:y:1992:i:2:p:147-170